MAUDE Adverse Event Report: CARBOFIX ORTHOPEDICS LTD. PICCOLO COMPOSITE DISTAL FEMUR PLATE - REDUCTION DEVICE (LONG); BONE PLATE SYSTEM

CARBOFIX ORTHOPEDICS LTD. PICCOLO COMPOSITE DISTAL FEMUR PLATE - REDUCTION DEVICE (LONG); BONE PLATE SYSTEM
Model Number Reduction Device - Long
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Examination of the production records of the involved device did not reveal a deviation that may have contributed to the reported case.Breakage of such reduction device ("whirly bird") may occur during operation if excessive lateral force is applied.Device was not available for the manufacturer.
 
Event or Problem Description
During implantation of a piccolo composite distal femur plate, a reduction device (surgical instrument) broke.The physician removed the broken tip from the bone.

Brand Name
PICCOLO COMPOSITE DISTAL FEMUR PLATE - REDUCTION DEVICE (LONG)
Common Device Name
BONE PLATE SYSTEM
Manufacturer (Section D)
CARBOFIX ORTHOPEDICS LTD.
11 ha'hoshlim street
herzeliya, 46724 11
IS  4672411
MDR Report Key6864061
Report Number9615128-2017-00043
Device Sequence Number10790187
Product Code HRS
UDI-Device Identifier07290109337791
UDI-Public(01)07290109337791
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K143496
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model NumberReduction Device - Long
Device Catalogue NumberDF930410
Device Lot NumberPLN69701A OR PLN01562B
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2017
Initial Report FDA Received Date09/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR